MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ANGIOJET SPIROFLEX VG; CATHETER, EMBOLECTOMY

BOSTON SCIENTIFIC CORPORATION ANGIOJET SPIROFLEX VG; CATHETER, EMBOLECTOMY
Model Number 10707
Medical Device Problem Codes Difficult to Advance (2920); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft damage occurred.An angiojet spiroflex vg was selected for use in a thrombectomy procedure.The target lesion was located in the saphenous vein graft.During insertion, it was noted that resistance was felt while the catheter was advancing onto the guidewire.The metal shaft was found to be unraveling, but still intact.The procedure was completed successfully, with another angiojet spiroflex vg.There were no patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of an angiojet spiroflex catheter.The pump assembly, effluent/supply line, shaft, tip, and spike line were visually examined for damage or any irregularities.The catheter shaft showed multiple bends and kinks.There was one area located 84cm from the tip that was unraveling/stretching and leaked fluid.Functional testing was completed per the device preparation.The pump was inserted into the ultra-drive unit console.The pump and catheter were primed and were run for a period of 120 seconds in the thrombectomy mode.The device's pressure was within the normal range of 10.568 kpsi.No failures or error codes were noticed during the testing.A leak was noticed in the stretched area located at 84cm.Inspection of the remainder of the device apart from the observed damage revealed no other damage or irregularities.
 
Event or Problem Description

Brand Name
ANGIOJET SPIROFLEX VG
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11839475
Report Number2134265-2021-06430
Device Sequence Number4635241
Product Code MCX
UDI-Device Identifier08714729889441
UDI-Public08714729889441
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K080806
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/07/2021
Device Model Number10707
Device Catalogue Number10707
Device Lot Number0024343476
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2021
Initial Date Received by Manufacturer 04/22/2021
Supplement Date Received by Manufacturer05/25/2021
Initial Report FDA Received Date05/18/2021
Supplement Report FDA Received Date06/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1